On stability of difference schemes. Central schemes for hyperbolic conservation laws with source terms

V. S. Borisov, M. Mond

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

The stability of nonlinear explicit difference schemes with not, in general, open domains of the scheme operators are studied. For the case of path-connected, bounded, and Lipschitz domains, we establish the notion that a multi-level nonlinear explicit scheme is stable iff (if and only if) the corresponding scheme in variations is stable. A new modification of the central Lax-Friedrichs (LxF) scheme is developed to be of the second-order accuracy. The modified scheme is based on nonstaggered grids. A monotone piecewise cubic interpolation is used in the central scheme to give an accurate approximation for the model in question. The stability of the modified scheme is investigated. Some versions of the modified scheme are tested on several conservation laws, and the scheme is found to be accurate and robust. As applied to hyperbolic conservation laws with, in general, stiff source terms, it is constructed a second-order nonstaggered central scheme based on operator-splitting techniques.

Original languageEnglish
Pages (from-to)895-921
Number of pages27
JournalApplied Numerical Mathematics
Volume62
Issue number8
DOIs
StatePublished - 1 Aug 2012

Keywords

  • Hyperbolic equations
  • Scheme in variation
  • Stability

ASJC Scopus subject areas

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On stability of difference schemes. Central schemes for hyperbolic conservation laws with source terms'. Together they form a unique fingerprint.

Cite this